Medications that cause hair loss

medications that cause hair loss
Medications that cause hair loss:Being highly dependent on medication for solutions is not a healthy habit. Sometimes it cannot be helped and medication becomes a necessity but stop for a moment and think. Is the medication absolutely necessary? Are there any harmful side-effects? Well yes, there are many harmful side-effects to some medication. There are many drugs that can even cause hair loss and affect further growth. You don’t actually want to wake up to a brush full of hair, do you? It is always better to understand more about medications that cause hair loss.

Why drugs cause hair loss?

It turns out that all that doses you are taking without first getting to know are disturbing your hair-growth cycle. By hair growth-cycle it means the three phases through which your hair grows. In the first phase the hair grows, in the second phase it prepares for rest and in the third it sheds old hair and grows new ones.

What happens in drug-induced hair loss is that it interferes with the resting stages (telogen) hence the term “Telogen Effluvium”. This term relates to a drug-induced hair loss condition in which your hair follicle is pushed into the resting phase. This induced resting phase will cause the hair to fall out rather too quick and early. If you are still not convinced you should know you will lose about 150 strands a day due to this condition. You may not even start to feel the change until two to four months when the condition gets active.

Another condition of hair loss caused due to drugs is Anagen Effluvium. As the term suggests, this drug-induced hair loss condition is cause in the anagen phase of your hair cycle. This phase is responsible for the growth of new hair. Now what this condition does is that it messes with the productive cells and causes the growth to slow down. It would prevent the growth cells to divide normally depriving you of healthy hair. This condition of hair loss due to drugs is kind of severe depending on the medication. Anagen Effluvium is normally associated with cancer fighting medications and chemotherapy.

Medications that cause hair loss: Major contributors

There are many kinds of medication and drugs causing hair loss which are common in use. Here is a list of some common drugs which you need to watch out for hair fall.

  • Antibiotics
  • Birth control pills
  • Acne treating medication
  • Anti-depressants
  • Cholesterol-suppressing drugs
  • Medication that maintains blood pressure
  • Breast cancer treatment drugs
  • Parkinson`s disease drugs
  • Medication for Thyroids
  • Medication for Epilepsy

There are many more that can bring harm to your beautiful hair so caution is advised. It is inevitable for certain medical conditions that you need to take medicines. Once you notice that you are losing hair after starting of particular medication, then it is better to discuss this with your doctor. He can help you with alternative medicines or with supplements that will compensate the adverse effect of typical medicine.  You can include foods that helps hair growth in your diet. Take care!

You may also like...

Leave a Reply

Your email address will not be published. Required fields are marked *